MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3510
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient''s dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.During inflation, the balloon ruptured at rbp.No patient injury, this mdr is being reported conservatively.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Foreign- (b)(6).The angiosculpt device has not been returned for evaluation, thus no product investigation was performed.
 
Event or Problem Description
The angiosculpt device was used to treat the severely calcified proximal iliac artery.After the 3rd inflation at 16 atm for 10 seconds, the balloon ruptured.A new angiosculpt device was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Block d9/g3: the angiosculpt device was returned for evaluation.Block h3: visual inspection found no unusual characteristics of the device.During functional testing, using an indeflator filled with green color dye water, the device was pressurized and at less than 2 atm, a leak was present.Under microscopic inspection, a longitudinal balloon tear was observed.Block h6: the ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key11980226
Report Number3005462046-2021-00032
Device Sequence Number4015246
Product Code NWX
UDI-Device Identifier00813132021238
UDI-Public00813132021238
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model Number2200-3510
Device Catalogue Number2200-3510
Device Lot NumberG20040009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: SION BLUE GUIDE WIRE, SIZE UNK; MEDTRONIC: 6F LAUNCHER GUIDE CATHETER; NIPRO: INTRODUCER SHEATH SIZE UNK